Please use this identifier to cite or link to this item: http://hdl.handle.net/2440/46467
Citations
Scopus Web of Science® Altmetric
?
?
Type: Journal article
Title: Empirical comparisons in short-term interest rate models using nonparametric methods
Author: Arapis, M.
Gao, J.
Citation: Journal of Financial Econometrics, 2006; 4(2):310-345
Publisher: Oxford University Press
Issue Date: 2006
ISSN: 1479-8409
1479-8417
Statement of
Responsibility: 
Manuel Arapis ; Jiti Gao
Abstract: This study applies the nonparametric estimation procedure to the diffusion process modeling the dynamics of short-term interest rates. This approach allows us to operate in continuous time, estimating the continuous-time model, despite the use of discrete data. Three methods are proposed. We apply these methods to two important financial data. After selecting an appropriate bandwidth for each dataset, empirical comparisons indicate that the specification of the drift has a considerable impact on the pricing of derivatives through its effect on the diffusion function. In addition, a novel nonparametric test has been proposed for specification of linearity in the drift. Our simulation directs us to reject the null hypothesis of linearity at the 5% significance level for the two financial datasets.
Rights: © The Author 2006. Published by Oxford University Press.
RMID: 0020081879
DOI: 10.1093/jjfinec/nbj007
Published version: http://jfec.oxfordjournals.org/cgi/content/abstract/4/2/310
Appears in Collections:Economics publications

Files in This Item:
There are no files associated with this item.


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.